Dr. Roach regrets that he is unable to answer individual letters, but will incorporate them in the column whenever possible. Readers may email questions to ToYourGoodHealth@med.cornell.edu or request an order form of available health newsletters at 628 Virginia Dr., Orlando, FL 32803. Health newsletters may be ordered from www.rbmamall.com.
DEAR DR. ROACH: My 45-year-old daughter was diagnosed with multiple sclerosis about a year ago following alarming bladder problems and numbness.
To Your Good Health
I am a 66-year-old female in good health. In May 2017, my Pap smear showed that I had an infection of Candida glabrata and an itchy fungal infection in my rear-end area.
I am an 83-year-old male and have been in excellent health. My vital signs all are normal, my heart function is normal, MRI of my brain and a full-body X-ray of my bones are normal, but a CT scan of my abdomen showed organs with “fuzzy” material around the exterior.
My son-in-law recently was diagnosed with pancreatitis. He used to drink more often, but in the past year he has imbibed only on weekends, socially.
DEAR DR. ROACH: What are your thoughts about the security and integrity of patient portals?
DEAR DR. ROACH: My whole family has heart problems. I’m 74 years old.
Surgery shouldn’t be undertaken lightly at any age, and especially not for people who are among our oldest. However, cataract surgery is one that has a very good record, even among quite elderly people.
Dear Dr. Roach: My husband suffers from systemic pain; sometimes it is worse than others.
DEAR DR. ROACH: I’m writing about atrial fibrillation. In April I had a one-time 17-hour stint of it. I was not aware of anything happening at the time. When I had a device check (heart pacemaker), I was told of this occurrence, and it was recommended that I see my heart specialist.
My dad recently passed away as a result of cirrhosis of the liver. He also had Parkinson’s disease for 10 years. Several other people we know who have Parkinson’s also have cirrhosis. Is it possible that his Parkinson’s medication could have caused the cirrhosis?